Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 30, 2007, 9:16 AM CDT for 5 counties in Missouri. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 9:16 AM CDT (14:16 UTC)
- Expired
- Jun 30, 2007, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Benton County, MO, Miller County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:47 AM CDT | FLASH FLOOD | 4 N Edwards, MO | DEER CREEK FLOWING OUT OF ITS BANKS AND OVER A LOW WATER BRIDGE ON HIGHWAY V...EAST OF HIGHWAY M. |
| Jun 30, 11:32 AM CDT | FLASH FLOOD | 3 E Nevada, MO | 3-4 INCHES OF WATER ACROSS HIGHWAY 54 EAST OF TOWN. |
| Jun 30, 11:39 AM CDT | FLASH FLOOD | Horton, MO | WATER COVERING SEVERAL COUNTY ROADS MAKING THEM IMPASSABLE ACROSS PORTIONS OF NORTHERN VERNNON COUNTY. AREAS ALONG THE MARMATON RIVER ARE BEING IMPACTED AS THE RIVER FLOWS OUT OF PORTIONS OF ITS BANKS. |
| Jun 30, 11:52 AM CDT | FLASH FLOOD | Osceola, MO | SEVERAL LOW WATER CROSSINGS ACROSS THE COUNTY ARE FLOODED AND IMPASSABLE. |
| Jun 30, 11:52 AM CDT | FLASH FLOOD | Warsaw, MO | SEVERAL LOW WATER CROSSINGS ARE FLOODED AND IMPASSABLE COUNTY WIDE. |
| Jun 30, 11:54 AM CDT | FLASH FLOOD | Florence, MO | SEVERAL LOW WATER BRIDGES IN THE NORTHER PORTION OF THE COUNTY ARE FLOODED AND IMPASSABLE. MANY CREEKS ARE RUNNING BANK FULL. |
| Jun 30, 11:55 AM CDT | FLASH FLOOD | Eldon, MO | A FEW LOW WATER ROADS AND SECONDARY ROADS ARE FLOODED AND IMPASSABLE. |
| Jun 30, 12:58 PM CDT | FLASH FLOOD | 2 Se Nevada, MO | PORTIONS OF HIGHWAY 54 EAST OF NEVADA AND HIGHWAYS B AND E 5 MILES SOUTHEAST OF NEVADA REPORTED FLOODED. ADDITIONALLY...KK EAST OF HIGHWAY 43 5 MILES SOUTH OF DEERFIELD WAS FLOODED. |
| Jun 30, 2:42 PM CDT | FLASH FLOOD | 4 S Nevada, MO | ROUTE BB WATER COVERED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 301423
FFWSGF
MOC015-131-141-185-217-302000-
/X.NEW.KSGF.FF.W.0137.070630T1416Z-070630T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 AM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
BENTON COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 300 PM CDT.
* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD AMOUNTS OF ONE HALF TO ONE INCH OF RAIN SINCE SUNRISE
WITH LOCALIZED AREAS OF 1 TO 2 INCHES ACROSS PARTS OF VERNON...ST
CLAIR...BENTON AND MORGAN COUNTIES. CALLS TO SHERIFF DEPARTMENTS
INDICATED THAT WATER HAS PONDED ON SEVERAL ROADWAYS AND WATER LEVELS
WERE CLIMBING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL ALONG WITH AN ADDITIONAL INCH
OR MORE RAINFALL THIS MORNING WILL LIKELY LEAD TO FLOODING ACROSS
THE WARNED AREA. LOW WATER CROSSINGS WILL BE FIRST TO FLOOD...WITH
MORE WIDESPREAD FLOODING POSSIBLY AFFECTING LETTER AND NUMBERED
ROUTES IN FLOOD PRONE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DONT DROWN.
LAT...LON 3805 9458 3803 9407 3821 9398 3821 9354
3850 9346 3852 9308 3869 9300 3868 9285
3842 9264 3832 9221 3807 9220 3807 9250
3822 9267 3826 9307 3806 9308 3808 9351
3787 9359 3791 9406 3767 9409 3767 9459
$$
RUNNELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:25 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 30, 7:25 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT SAT JUN 30 2007
...SERIOUS FLOOD SITUATION TODAY FOR EXTREME SOUTHEAST KANSAS AND
WESTERN MISSOURI TAKING SHAPE...
.DISCUSSION...
CONVECTIVE COMPLEX CONTINUES OVER SOUTHEAST KANSAS/WESTERN MISSOURI.
MODERATE TO HEAVY RAINFALL MOVED INTO OUR WESTERN TWO TIERS OF
COUNTIES EARLY THIS MORNING WITH RADAR ESTIMATED HOURLY RAINFALL
RATES UP TO 1.5 INCHES FALLING OVER OUR KANSAS COUNTIES. THOUGH NOT
AS BAD AS KANSAS COUNTIES FURTHER WEST...THIS AREA IS ALREADY
DEALING WITH RIVER FLOODING AND CONTINUED RAIN TODAY IS ONLY GOING
TO INCREASE PROBLEMS. HEAVIER RAINS EXPECTED TO SHIFT A LITTLE
FURTHER EAST TODAY. THE FORECAST CHALLENGE IS HOW FAR EAST THIS
HEAVY RAIN WILL EXTEND.
CURRENTLY...MCS TAKING MORE OF A NORTH AND EASTERLY TRAJECTORY ON WV
IMAGERY PAST SEVERAL HOURS THIS MORNING. RADAR IMAGERY SHOWING
MODERATE TO HEAVY SHOWERS STARTING TO DIE OFF A LITTLE OVER OUR
WESTERN TWO TIERS OF COUNTIES...BUT ANOTHER LINE OF SHOWERS BEING
SEEN BEHIND THIS ONE WILL MOVE INTO OUR WESTERN ZONES LATER THIS
MORNING.
TODAY...LLVL JET EVIDENT ON THE NDSK PROFILER AT 35 KTS FROM THE
SOUTHWEST SHOULD CONTINUE TO PROVIDE LLVL FORCING TO KEEP CONVECTION
GOING AT LEAST THROUGH THE MORNING. MODEL QPF OUTPUT A LITTLE LOW AS
REALTIME OBS OUT IN EASTERN KANSAS REPORTING ANYWHERE FROM 1.1
INCHES IN CHANUTE TO ALMOST 2.6 INCHES AT PARSONS KANSAS FOR PAST 6
HOURS. HAVE UPPED QPF AMOUNTS FOR THIS MORNING FOR TODAY TO REFLECT
THIS. OUR WESTERN COUNTIES WEST OF A LINE FROM OSCEOLA TO CASSVILLE
WILL BE LOOKING AT 1 TO 3 INCHES OF ADDITIONAL RAINFALL AMOUNTS WITH
LOCALLY HEAVIER AMOUNTS IN HEAVIER THUNDERSTORMS. WILL BE HITTING
THE HWO HARD FOR FLOODING POTENTIAL TODAY FOR THESE AREA. BOTH GFS
AND WRF CONTINUE THE 850MB CONVERGENCE ZONE OVER CENTRAL AND WESTERN
PORTIONS OF THE CWA TODAY...SAGGING SLOWLY SOUTHWARD INTO SOUTHERN
MISSOURI LATE THIS AFTERNOON INTO THE EVENING. WILL EXTEND FLASH
FLOOD WATCH INTO SUNDAY MORNING FOR OUR WESTERN COUNTIES.
SUNDAY ON...CONVERGENCE ZONE ACROSS SOUTHERN PORTIONS OF THE CWA
SUNDAY MORNING BEFORE FINALLY PUSHING SOUTH AND SOUTHWEST SUNDAY
AFTERNOON. RIDGING FROM NORTH AND NORTHEAST BUILDS IN PUSHING THE
OKLAHOMA LOW FURTHER SOUTHWEST INTO WESTERN TEXAS. LOOKS LIKE DRY
CONDITIONS FOR THE AREA BY SUNDAY AFTERNOON. GFS IS HINTING AT
ANOTHER SHORTWAVE POSSIBLY THURSDAY...BUT WILL WORRY ABOUT THAT IN
LATER FORECASTS.
GCC
&&
.AVIATION...
FOR THE 12Z TAFS...LOWER STRATUS IS EXPECTED TO PERSIST AT
SPRINGFIELD FOR JUST THE FIRST FEW HOURS OF THE TAF CYCLE BEFORE
MIXING OUT WITH DAYTIME HEATING. OTHERWISE EXPECT MAINLY MVFR
CEILINGS WITH A CONTINUED MENTION OF VICINITY SHOWERS AND TEMPO
STORMS FOR BOTH SPRINGFIELD AND JOPLIN.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
068>071-079>081-090-091-095-103-104.
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR MOZ066-067-077-
078-088-089-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ073-097-101.
&&
WFO SGFHazardous weather outlook, Jun 30, 5:01 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 501 AM CDT SAT JUN 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 501 AM CDT SAT JUN 30 2007 ...SIGNIFICANT FLOODING POSSIBLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI THOUGH THIS EVENING. A PERSISTENT UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS IS CONTINUING TO PRODUCE SLOW MOVING THUNDERSTORMS OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. STORMS WILL CONTINUE TO MOVE INTO CHEROKEE...CRAWFORD...AND BOURBON COUNTIES THROUGH THE MORNING AND INTO WESTERN MISSOURI THIS LATER THIS MORNING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE THROUGH THE DAY. TOTAL RAINFALL AMOUNTS WILL LIKELY EXCEED THREE TO FIVE INCHES IN SOME AREAS. STRONGER STORMS WILL ALSO BE CAPABLE OF GUSTY 30 TO 40 MPH WINDS. ALL THUNDERSTORMS CAN PRODUCE DANGEROUS LIGHTNING. MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL TODAY...SIGNIFICANT RISES IN THE MARMATON AND LITTLE OSAGE RIVERS WILL CONTINUE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE AGAIN. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 30, 4:32 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
06/30/2007 BOURBON KS LAW ENFORCEMENT
NUMEROUS STREETS FLOODED IN TOWN AS WELL AS AROUND THE
COUNTY. ALL ACCESS HIGHWAYS TO MAPLETON ARE FLOODED AND
IMPASSABLE.
0400 AM FLASH FLOOD GIRARD 37.51N 94.84W
06/30/2007 CRAWFORD KS LAW ENFORCEMENT
HIGHWAY 7 FLOODED IN GIRARD
0420 AM FLASH FLOOD 1 S SCAMMON 37.26N 94.82W
06/30/2007 CHEROKEE KS EMERGENCY MNGR
HIGHWAY 102 AT THE INTERSECTION OF HIGHWAY 7 IS CLOSED
DUE TO FLOODING.
0420 AM HEAVY RAIN WEST MINERAL 37.28N 94.92W
06/30/2007 E4.00 INCH CHEROKEE KS EMERGENCY MNGR
RAINFALL OF AROUND FOUR INCHES IN THREE HOUR PERIOD
ENDING AT 3 AM.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:05 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 30, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 65 min |
| Jun 30, 1:44 PM CDT | Tornado Warning | SGF | Polk | 76 min |
| Jun 30, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Jun 30, 2:04 PM CDT | Tornado Warning | SGF | Greene | 71 min |
| Jun 30, 2:09 PM CDT | Tornado Warning | SGF | Stone | 51 min |
| Jun 30, 2:31 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 2:31 PM CDT | Tornado Warning | SGF | Christian | 74 min |
| Jun 30, 2:42 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 30, 2:43 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 3:06 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 30, 3:12 PM CDT | Tornado Warning | SGF | Polk | 48 min |
| Jun 30, 3:31 PM CDT | Tornado Warning | SGF | Stone | 27 min |
| Jun 30, 3:34 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 30, 3:38 PM CDT | Tornado Warning | SGF | Christian, Greene | 33 min |
| Jun 30, 3:39 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jun 30, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 58 min |
| Jun 30, 4:02 PM CDT | Tornado Warning | SGF | Polk | 58 min |
| Jun 30, 4:03 PM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 30, 4:25 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jun 30, 4:41 PM CDT | Tornado Warning | SGF | Dallas | 64 min |
| Jun 30, 4:46 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jun 30, 4:58 PM CDT | Flash Flood Warning | SGF | Dallas, Webster | 6 hr |
| Jun 30, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 69 min |
| Jun 30, 5:10 PM CDT | Tornado Warning | SGF | Webster | 65 min |
| Jun 30, 5:21 PM CDT | Tornado Warning | SGF | Taney | 69 min |
| Jun 30, 5:45 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| Jun 30, 5:54 PM CDT | Tornado Warning | SGF | Wright | 66 min |
| Jun 30, 5:59 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 30, 6:09 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.